Alert archive / Texas / Tornado Warnings in 2017
Tornado Warning 25, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 24, 2017, 8:37 PM CDT for Harrison County, Marion County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2017, 8:37 PM CDT (01:37 UTC)
- Expired
- Mar 24, 2017, 9:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Harrison County, TX, Marion County, TX
The radar
The Shreveport radar (KSHV), 49 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1519 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
065
WFUS54 KSHV 250137
TORSHV
TXC203-315-250200-
/O.NEW.KSHV.TO.W.0025.170325T0137Z-170325T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
837 PM CDT FRI MAR 24 2017
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southeastern Marion County in northeastern Texas...
Northeastern Harrison County in northeastern Texas...
* Until 900 PM CDT
* At 837 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Marshall, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Marshall, Jefferson, Karnack, Woodlawn and Uncertain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3250 9440 3252 9443 3282 9436 3274 9405
TIME...MOT...LOC 0137Z 216DEG 37KT 3254 9439
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
CN1 follow-up statement
153
WWUS54 KSHV 250149
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
849 PM CDT FRI MAR 24 2017
TXC203-315-250200-
/O.CON.KSHV.TO.W.0025.000000T0000Z-170325T0200Z/
Marion TX-Harrison TX-
849 PM CDT FRI MAR 24 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN MARION AND NORTHEASTERN HARRISON COUNTIES...
At 849 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Woodlawn, or 9 miles northeast of Marshall, moving
northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Karnack, Woodlawn and Uncertain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3257 9430 3262 9438 3281 9430 3274 9405
TIME...MOT...LOC 0149Z 225DEG 54KT 3266 9426
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
CNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 24, 7:55 PM CDT, 42 minutes earlier.
Area forecast discussion, Mar 24, 7:55 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
755 PM CDT Fri Mar 24 2017
.DISCUSSION...
Have updated the zones to include the new tornado watch number 80
that will include the 5 counties in lower parts of Northeast
Texas, Cherokee, Angelina, Nacogdoches, San Augustine, Sabine.
/06/
&&
.PREV DISCUSSION... /issued 639 PM CDT Fri Mar 24 2017/
AVIATION...
Band of convection across much of ne TX/se OK/sw AR has been
expanding in areal coverage, with this convection possible for
svrl hours at any given location/terminal. Some gradual
intensification of storms with more ltg strike indicators, and
increased potential of storms becmg stg/svr. Some sky clearing can
be expected following passage of storms, with south winds
remaining at least 10 to 15 kts. Cold front bringing west winds
arriving durg mrng, with marginal moisture convergence may occur
near the KMLU for a brief development of convection as the front
passes ovhd around midday Sat. Elsewhere, skc to continue or with
scattered stratocu decks. West winds mainly 10 to 15 kts durg
daytime, diminishing by 26/00z. /VII/
PREV DISCUSSION... /issued 228 PM CDT Fri Mar 24 2017/
DISCUSSION...
Showers and thunderstorms along a line from Hugo to Tyler moving
east. Enhanced pressure gradient ahead of the front allowing for
winds speeds around 20 to 25 mph with higher gusts. Expecting
thunderstorms to continue to increase in coverage and strengthen
across the region through the afternoon and evening as mid-level
lapse rates increase with approaching upper-low. Expecting most of
the convection to be linear with straight line winds being the
main threat. Hail and isolated tornadoes also possible. Latest
model analysis from HRRR suggests that the line should be
approaching TXK/SHV/LFK by around 8 PM and Monroe around 1 AM.
Will likely be issuing a watch by late afternoon and early
evening. Lingering showers behind the front will be possible along
and south of I-20 through daybreak.
A progressive pattern expected through much of the forecast period
with cyclogenesis driven systems bringing showers and
thunderstorms along with a chance of severe weather on Sunday
night and again on Wednesday night. For Sunday night, there is a
slight risk of severe thunderstorms across the Red River Valley of
north Texas including McCurtain county OK, Red River, Franklin,
and Titus county in northeast Texas. Severe weather threat shifts
eastward to include mainly Southern Arkansas on Monday morning.
For Wednesday night, the severe weather threat will be areawide.
Otherwise, temperatures to range from highs in the 80s and lows in
the 50s and lower 60s through the forecast period. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 60 76 53 84 / 90 20 0 10
MLU 64 79 53 83 / 90 50 10 0
DEQ 52 71 46 80 / 60 10 0 10
TXK 56 73 51 81 / 80 10 0 10
ELD 60 75 50 81 / 90 30 0 10
TYR 55 74 54 84 / 40 0 0 10
GGG 57 75 53 84 / 70 10 0 10
LFK 60 79 55 85 / 80 10 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 1 AM CDT Saturday for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until 1 AM CDT Saturday for LAZ001>006-
010>014-017>022.
OK...Lake Wind Advisory until 1 AM CDT Saturday for OKZ077.
TX...Lake Wind Advisory until 1 AM CDT Saturday for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
06/07/05Hazardous weather outlook, Mar 24, 11:52 AM CDT, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1152 AM CDT Fri Mar 24 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1152 AM CDT Fri Mar 24 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...north central Louisiana... northwest Louisiana...southeast Oklahoma...east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will increase across East Texas, Southeast Oklahoma, Southwest Arkansas and Western Louisiana this afternoon, ahead of a strong upper level storm system and associated dryline as they move across Oklahoma and North Texas. These showers and thunderstorms are expected to intensify this afternoon and evening as instability increases ahead of this storm system, with some of these storms possibly becoming severe. Damaging winds, large hail, isolated tornadoes, and locally heavy rainfall will be possible, with this threat spreading east into the remainder of North Louisiana and Southcentral Arkansas this evening before weakening late. In addition, a tight pressure gradient ahead of this storm system will result in strong southerly winds of 15 to 25 mph with gusts to 35 mph areawide today through this evening. Thus, a Lake Wind Advisory is in effect areawide before the winds weaken with the passage of these thunderstorms this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered showers and thunderstorms will diminish Saturday morning over Northcentral Louisiana as the dryline mixes east across the area. Warmer and more humid conditions will return Sunday afternoon and night as southerly winds increase ahead an another upper level disturbance that will move into the Southern Plains. Scattered strong to severe thunderstorms will develop Sunday night over extreme Northeast Texas, Southeast Oklahoma, and Southwest Arkansas, as instability increases ahead of this disturbance. Large hail and damaging winds will be possible Sunday night, with this severe threat diminishing Monday morning. Additional showers and thunderstorms are expected to develop Wednesday over much of the region, ahead of another strong upper level storm system that will approach the region from the west. Some of these storms again may be severe Wednesday, with damaging winds, large hail, and isolated tornadoes possible. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, storm spotters, and amateur radio operators, will be needed this afternoon and evening. 05
In the hours before
Special weather statement, Mar 24, 5:10 PM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
510 PM CDT FRI MAR 24 2017
ARZ070-071-LAZ001-TXZ097-112-126-242300-
Lafayette AR-Miller AR-Caddo LA-Cass TX-Bowie TX-Marion TX-
510 PM CDT FRI MAR 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR MILLER AND SOUTHWESTERN LAFAYETTE
COUNTIES...NORTHWESTERN CADDO PARISH...CASS...NORTH CENTRAL MARION
AND SOUTHEASTERN BOWIE COUNTIES UNTIL 600 PM CDT...
At 509 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kildare, or 13 miles southwest of Atlanta, moving northeast at 55
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Texarkana, Atlanta, Jefferson, Linden, Queen City, Fouke, Bradley,
Rodessa, Ida, Bivins, Mandeville, Lodi, Ravanna, McLeod, Genoa,
Brightstar, Kildare, Canfield, Fairview and Bloomburg.
LAT...LON 3354 9392 3313 9351 3302 9377 3301 9382
3300 9382 3277 9435 3302 9451
TIME...MOT...LOC 2209Z 229DEG 48KT 3296 9431
CNSpecial weather statement, Mar 24, 5:11 PM CDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
511 PM CDT FRI MAR 24 2017
TXZ136-137-149-150-242300-
Gregg TX-Smith TX-Cherokee TX-Rusk TX-
511 PM CDT FRI MAR 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...NORTHERN
RUSK...SOUTH CENTRAL GREGG AND NORTHEASTERN CHEROKEE COUNTIES UNTIL
600 PM CDT...
At 511 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ponta, or 10 miles east of Jacksonville, moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Henderson, Kilgore, Overton, Troup, New London, Arp, Ponta,
Joinerville, Turnertown, New Salem, New Summerfield, Gallatin,
Chapman, Concord, Brachfield, Church Hill, Laird Hill and Oak Hill.
LAT...LON 3243 9488 3221 9457 3216 9458 3212 9459
3185 9511 3202 9524
TIME...MOT...LOC 2211Z 225DEG 36KT 3200 9509
CNSpecial weather statement, Mar 24, 6:33 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
633 PM CDT FRI MAR 24 2017
ARZ060-061-070-071-250015-
Hempstead AR-Lafayette AR-Miller AR-Nevada AR-
633 PM CDT FRI MAR 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HEMPSTEAD...CENTRAL
MILLER...NORTHERN LAFAYETTE AND NEVADA COUNTIES UNTIL 715 PM CDT...
At 631 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fouke, or 14 miles west of Lewisville, moving northeast at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hope, Prescott, Stamps, Lewisville, Fouke, Emmet, Perrytown, Rosston,
Garland, Willisville, Bodcaw, Genoa, Cale, Patmos, Ferguson, Sutton,
Falcon, Mount Moriah, Hervey and Spirit Lake.
LAT...LON 3366 9311 3364 9311 3313 9378 3331 9400
3388 9344
TIME...MOT...LOC 2331Z 225DEG 46KT 3332 9381
CNSpecial weather statement, Mar 24, 7:24 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
724 PM CDT FRI MAR 24 2017
ARZ059-TXZ097-109>112-125-126-136>138-250115-
Little River AR-Upshur TX-Gregg TX-Smith TX-Harrison TX-Cass TX-
Camp TX-Bowie TX-Marion TX-Morris TX-Titus TX-
724 PM CDT FRI MAR 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LITTLE RIVER...EAST
CENTRAL SMITH...CASS...MARION...NORTHWESTERN HARRISON...SOUTHERN
BOWIE...UPSHUR...MORRIS...SOUTHEASTERN TITUS...EASTERN CAMP AND GREGG
COUNTIES UNTIL 815 PM CDT...
At 724 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cason to near Gilmer to near Liberty City.
Movement was northeast at 65 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Longview, Texarkana, Marshall, Kilgore, White Oak, Gladewater,
Atlanta, Gilmer, Ashdown, New Boston, Pittsburg, Hallsville, Nash,
Hooks, Daingerfield, Jefferson, Linden, Hughes Springs, Lone Star and
Naples.
LAT...LON 3267 9508 3317 9492 3379 9413 3378 9407
3331 9416 3261 9424 3234 9508
TIME...MOT...LOC 0024Z 221DEG 55KT 3308 9477 3271 9488 3248 9502
CNSpecial weather statement, Mar 24, 7:27 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
727 PM CDT FRI MAR 24 2017
TXZ136-149-150-250115-
Smith TX-Cherokee TX-Rusk TX-
727 PM CDT FRI MAR 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...WESTERN RUSK
AND NORTHERN CHEROKEE COUNTIES UNTIL 815 PM CDT...
At 726 PM CDT, Doppler radar was tracking a strong thunderstorm near
Maydelle, or near Rusk. A second strong thunderstorm was located
between New Summerfield and Henderson. Both storms are moving
northeast at 50 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Jacksonville, Henderson, Rusk, Overton, Troup, New London, Arp,
Ponta, Joinerville, Turnertown, New Salem, Minden, Maydelle, New
Summerfield, Mount Enterprise, Gallatin, Reklaw, Concord, Glenfawn
and Brachfield.
A tornado watch remains in effect until midnight CDT for eastern and
northeastern Texas.
LAT...LON 3237 9493 3237 9490 3194 9458 3184 9484
3185 9493 3180 9496 3167 9528 3171 9531
3172 9534 3173 9533 3173 9535 3181 9541
3182 9540 3184 9541
TIME...MOT...LOC 0026Z 229DEG 43KT 3185 9525
CNLocal storm report, Mar 24, 8:37 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CDT FRI MAR 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 1 WNW HENDERSON 32.16N 94.81W
03/24/2017 RUSK TX EMERGENCY MNGR
TREE DOWN BLOCKING FORDALL STREET IN
HENDERSON.
&&
CPThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:24 PM CDT | Special Weather Statement | SHV | Bowie, Camp, Cass, Gregg, Marion, Morris and 1 more | 51 min |
| Mar 24, 7:27 PM CDT | Special Weather Statement | SHV | Cherokee, Rusk | 48 min |
| Mar 24, 8:02 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Marion | 43 min |
| Mar 24, 8:16 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Panola, Rusk | 44 min |
| Mar 24, 8:55 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine | 65 min |
| Mar 24, 9:00 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 45 min |
| Mar 24, 9:25 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 50 min |
| Mar 24, 9:38 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 37 min |
| Mar 24, 10:09 PM CDT | Tornado Warning | SHV | Shelby | 51 min |
| Mar 24, 10:13 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, Shelby | 47 min |
| Mar 24, 10:32 PM CDT | Tornado Warning | SHV | Sabine | 28 min |
| Mar 24, 11:38 PM CDT | Areal Flood Advisory | SHV | Sabine | 3 hr |
Nearby
Tornado Warnings in Texas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.